MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL RIGIDLOOP ADJUSTABLE CORTICAL IMPLANT X-LARGE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SARL RIGIDLOOP ADJUSTABLE CORTICAL IMPLANT X-LARGE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 232449
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, therefore unavailable for a physical evaluation.A review into the depuy mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported during an anterior cruciate ligament (acl) reconstruction, while tightening the graft, the loop suture snapped on the graft side of the button.This has caused the rigidloop adjustable button to be unusable.In turn, this has increased the surgical time by approximately twenty (20) minutes, and the acl repair is not of the standard required.The following additional information was received via e-mail from the affiliate on october 13, 2015: it was noted the surgeon was using the implant "off-label".He was using the implant on the tibia, and not the femur as indicated.He has advised me that due to his graft prep technique, he had additional sutures from the graft that he threaded through the rigid loop adjustable bar and tied off to complete the procedure.It was noted it is highly likely that the surgeon assistant damaged the loop suture during the graft prep leading to the breakage.

Brand Name
RIGIDLOOP ADJUSTABLE CORTICAL IMPLANT X-LARGE
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle
SZ 
MDR Report Key7870440
Report Number1221934-2018-50780
Device Sequence Number2114068
Product Code MBI
UDI-Device Identifier10886705024117
UDI-Public10886705024117
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number232449
Device Lot Number3803117
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2015
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1